What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 27, 6:51 PM EST, 9 minutes earlier.
Area forecast discussion, Sep 27, 6:51 PM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Miami FL
751 PM EDT Wed Sep 27 2023
...New UPDATE, AVIATION...
.UPDATE...
Issued at 745 PM EDT Wed Sep 27 2023
Convection continues to wane as showers and storms drift offshore.
This trend will continue into the evening, and metropolitan
regions of South Florida should stay dry through the night, with
the exception of a few stray showers (greatest overnight chances
across far southern portions of Miami-Dade and Mainland Monroe
Counties.
&&
.SHORT TERM...
(Rest of today through Thursday)
Issued at 1232 PM EDT Wed Sep 27 2023
South FL will remain unsettled through Thursday as a frontal
boundary remains across northern FL and low level SE flow continues
to pump in rich moisture. Morning 12Z sounding showed a PWAT value
of 2.42 inches with the column nearly saturated through 500 mb. HREF
shows similar PWAT values remaining across the area through
Thursday. PoPs this afternoon/evening and again on Thursday will
remain above climatological norms with numerous showers and storms
across the area. With the high PWAT values, storms will be capable
of high rainfall rates, thus localized urban flooding will remain a
threat. WPC has much of the area in a marginal risk for excessive
rain both today and Thursday. Cloud cover this morning helped to
keep the atmosphere a bit more stable, but breaks in the clouds this
afternoon should help de-stabilize things quickly. While severe wx
is not the primary concern, a few stronger storms can't be ruled out
with strong wind gusts the primary threat.
High temps today and Thursday will generally be in the upper 80s,
and low temps tonight will range from the lower 70s around the lake
to mid and upper 70s elsewhere.
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 139 PM EDT Wed Sep 27 2023
The unsettled pattern will continue through the end of the week
and into the first part of the upcoming weekend as we remain on
the warm/moist side of the nearly stationary boundary to our
north, and weak synoptic ascent remains present over the area
downstream from troughing over the GOM. PWATs will remain 2.1-2.3
inches through Saturday with synoptic southeasterly flow generally
resulting in the storm focus shifting north and west diurnally.
Naturally in this regime, heavy rainfall and flooding will remain
a concern, although at this range pinpointing specific
impacts/risks remain difficult as more mesoscale factors such as
cloud cover, convectively-enhanced shortwaves, and mesoscale
boundaries haven't come into focus.
The pattern shifts Sunday into early next week as the flow trends
more NErly and a considerably drier airmass (PWATs < 1.5 inches)
pivots into the area by Monday. Sunday likely remains fairly
unsettled as a potent shortwave pivots into South Florida, and the
moisture boundary approaches the area. Some drying south to north
then looks likely on Monday with rain chances finally decreasing
into the Chance range (40-50%) in the drier airmass on Tuesday.
High temperatures will generally be in the upper 80s to near 90
through most of the extended period with lows mostly in the mid to
upper 70s, although some modest cooling is possible early next
week as the drier air filters in.
&&
.AVIATION...
(00Z TAFS)
Issued at 745 PM EDT Wed Sep 27 2023
Predominately VFR conditions prevail through the TAF cycle,
however brief bouts of sub-VFR conditions may be realized through
about 02-04Z. Most deleterious conditions expected over Atlantic
waters overnight/early morning, with winds becoming light/vrb
through this period. For Thursday 9/28, winds predominately ESE
around 5-10 kt, with convection increasing across the region,
becoming NMRS at times especially after 17Z. Short-fused TEMPOs
will likely be justified to account for SHRA/TSRA impacts.
&&
.MARINE...
Issued at 1232 PM EDT Wed Sep 27 2023
Generally light to moderate easterly to southeasterly winds will
prevail through the end of the week as high pressure is positioned
north of the area. Scattered to numerous showers and thunderstorms
will be possible through the weekend which could result in locally
hazardous marine conditions. Seas 2 ft or less today increasing to 2-
4 ft in the Atlantic by the end of the week as northerly swell
increases due to a system off the SE coast.
&&
.BEACHES...
Issued at 1232 PM EDT Wed Sep 27 2023
A high risk of rip currents will continue for the Palm Beach County
beaches through Thursday evening with a moderate risk for the
Broward County and Miami-Dade County beaches. An elevated risk of
rip currents is likely to persist for the Atlantic beaches through
at least late week as onshore (easterly) flow persists. Minor
coastal flooding is possible during high tide cycles this week along
the Atlantic coast this week due to King Tides. A Coastal Flood
Statement has been issued for the Atlantic coast of South Florida
through at least Thursday evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 76 86 77 88 / 70 80 60 80
West Kendall 75 88 76 90 / 70 80 50 80
Opa-Locka 75 87 76 89 / 80 80 60 80
Homestead 75 86 76 88 / 70 80 60 70
Fort Lauderdale 75 86 77 88 / 70 80 60 80
N Ft Lauderdale 76 87 77 88 / 70 80 60 80
Pembroke Pines 75 87 76 88 / 70 80 60 80
West Palm Beach 75 86 76 88 / 70 80 60 80
Boca Raton 75 88 77 88 / 70 80 60 80
Naples 76 88 76 91 / 60 80 50 80
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for FLZ168.
AM...None.
GM...None.
&&
SHORT TERM...CMF
LONG TERM....Carr
AVIATION...SRB
Hazardous weather outlook, Sep 27, 3:41 PM EST, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
441 PM EDT Wed Sep 27 2023
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
282145-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
441 PM EDT Wed Sep 27 2023
...Minor Coastal Flooding Possible East Coast...
...Scattered Showers and Storms Through Evening...
...High Risk of Rip Currents for the Palm Beach County Beaches...
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...Tonight.
Thunderstorms: Scattered thunderstorms during through the evening
may contain gusty winds, heavy rain, and frequent lightning.
Flooding: Slow moving or training storms may lead to localized
flooding.
Coastal Flooding: Minor coastal flooding is possible along the east
coast of South Florida during high tide cycles.
Rip Currents: A high risk for rip currents will persist across the
Palm Beach beaches, with a moderate risk of rip currents across
Broward and Miami Dade County beaches.
Waterspouts: A few waterspouts are possible over the local waters.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Scattered to numerous showers and thunderstorms will be possible
each afternoon and evening through the end of the work week.
Localized flooding will continue to be possible each day with any
concentration of showers and thunderstorms over the same areas.
There will be the continued potential of minor coastal flooding
along the Atlantic coast of South Florida through late week,
especially during periods of high tide.
An elevated risk of rip currents will likely persist along the east
coast of South Florida over the next several days.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Sep 27, 2:16 PM EST, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Miami FL
316 PM EDT Wed Sep 27 2023
FLZ067-068-072-168-172-271945-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
316 PM EDT Wed Sep 27 2023
...A gusty shower will impact portions of northern Broward and
southeastern Palm Beach Counties through 345 PM EDT...
At 316 PM EDT, National Weather Service meteorologists were tracking
a gusty shower capable of producing a funnel cloud over Pompano
Beach, moving northeast at 15 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Davie, Plantation,
Sunrise, Boca Raton, Deerfield Beach, Delray Beach, Tamarac, Margate,
Lighthouse Point, Lauderdale-By-The-Sea, Highland Beach, Lauderhill,
Coconut Creek, Oakland Park, North Lauderdale, Lauderdale Lakes, and
Parkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2610 8010 2610 8012 2611 8012 2612 8011
2610 8015 2607 8033 2630 8025 2643 8013
2648 8006
TIME...MOT...LOC 1916Z 240DEG 13KT 2626 8012
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SBSpecial weather statement, Sep 27, 2:51 PM EST, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Miami FL
351 PM EDT Wed Sep 27 2023
FLZ067-068-072-168-172-272030-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
351 PM EDT Wed Sep 27 2023
...Strong thunderstorms will impact portions of northern Broward and
southeastern Palm Beach Counties through 430 PM EDT...
At 351 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from Boca Del Mar to Lauderhill. Movement was northeast at
10 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Sunrise, Boca Raton,
Deerfield Beach, Delray Beach, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Highland Beach, Lauderhill, Coconut Creek,
Oakland Park, North Lauderdale, Lauderdale Lakes, Parkland, Hillsboro
Beach, and Sea Ranch Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2637 8007 2634 8008 2633 8007 2626 8008
2618 8010 2619 8010 2618 8011 2616 8027
2641 8021 2646 8007 2646 8006
TIME...MOT...LOC 1951Z 228DEG 7KT 2634 8012 2618 8024
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Culver